• Users Online: 117
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 7  |  Issue : 2  |  Page : 105-107

Skin rash and mild bruising: Is montelukast a safe drug?


1 Department of Pharmacology, FOD, Jamia Millia Islamia, New Delhi, India
2 Directorate General of Health Services (DGHS), Karkardooma, New Delhi, India

Correspondence Address:
Dr. Deep Inder
Department of Pharmacology, Jamia Millia Islamia, New Delhi - 110 025
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijrc.ijrc_3_18

Rights and Permissions

Montelukast is one of the commonly used drugs in asthma patients. It is prescribed along with inhalational corticosteroids. Although a relatively safe drug, there is a probability of occurrence of skin rashes and skin bruising. Authors present a case report of a 64-year-old chronic asthmatic woman, reporting widespread erythematous eruptions with mild skin bruising and generalized pruritus mostly affecting her lower abdomen and upper extremities. The rash appeared 28 days after introduction of montelukast (10 mg OD). The physician excluded other attributable factors such as trauma, autoimmune disorders such as Churg-Strauss syndrome, and food allergy. Reappearance of rashes after montelukast introduction and complete resolution of the skin rashes after discontinuing it confirms montelukast as offending drug. Naranjo causality assessment score also revealed a “certain/definite” relationship to the montelukast. Long-term safety of montelukast needs to be reviewed by prescribing physicians to prevent adverse reaction.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed740    
    Printed5    
    Emailed0    
    PDF Downloaded57    
    Comments [Add]    

Recommend this journal